Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Lexapro not working  (Read 116 times)

0 Members and 1 Guest are viewing this topic.

Offline jayorz128

  • Jr. Member
  • **
  • Posts: 73
  • Country: us
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Lexapro not working
« on: July 07, 2014, 09:37:42 PM »
So a little over a month ago I started taking 10mg of Lexapro at the urging of my primary care doctor. About a week after I started taking it I could tell I was feeling better. My anxiety/hyprocondraisis was almost completely gone, but over the past week it seems like it's starting to come back slowly. My anxiety levels don't go anywhere near where they were before I started taking it but my anxious thoughts have come back. Should I ask my doctor to up the dosage and see what happens. I haven't had any side effects from the medication other than a little drowsiness and I'm a little worried I might get some side effects with an increased dosage.
Bookmark and Share

Offline niehaux

  • Newbie
  • *
  • Posts: 10
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Scared
    Scared
  • Personal text
    • Poke This Member
Re: Lexapro not working
« Reply #1 on: July 07, 2014, 10:06:48 PM »
Hello!

Lexapro is an SSRI, and SSRIs usually take around 2-3 weeks to begin really working, as the medicine has to have time to build up in the bloodstream. Because of this, what you felt just might have been somewhat of a placebo effect. (I've been taking Lexapro for almost 5 years and I experienced the same thing when I began taking it).

The National Alliance on Medical Illness states that "Sleep, energy, or appetite may show some improvement within the first 1-2 weeks.  Improvement in these physical symptoms can be an important early signal that the medication is working.  Depressed mood and lack of interest in activities may need up to 6-8 weeks to fully improve." (link: http://www.nami.org/Template.cfm?Section=About_Medications&Template=/TaggedPage/TaggedPageDisplay.cfm&TPLID=51&ContentID=66272)

If I were you, I'd just give it a couple more weeks to see how it goes, especially because you're not really having any major side effects, which is a really good sign. In terms of increasing the dosage, I can tell you that I started on 10 mg and now take 30 mg alternating with 40 mg and never had any issues with increased side effects. Lexapro is tolerated pretty well as far as SSRIs go, so I wouldn't worry if I were you. As long as you're not experiencing any bad side effects and are okay taking the medicine, there shouldn't be a problem. And even if you were to get some bad side effects, you can just stop taking the medicine and you'll be fine!

Especially because you are feeling better in terms of your anxiety, you should definitely give the medicine a little more time to start working. When you see your doctor next, he/she will probably ask about dosage increases and you can discuss that then. I hope this helps! :)
Bookmark and Share

Offline avonleam1

  • Newbie
  • *
  • Posts: 9
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Thoughtful
    Thoughtful
  • Island Livin'
    • Poke This Member
Re: Lexapro not working
« Reply #2 on: July 07, 2014, 10:23:53 PM »
I agree with niehaux. It will take time for the medication to regulate itself in your system. Keep on, keeping on. I would honestly give it 6 months- especially since you are beginning to see improvements. Good luck :)
Bookmark and Share
You are imperfect, you are wired for struggle, but you are worthy of love and belonging. Imperfections are not inadequacies; they are reminders that we’re all in this together. — Brene Brown

Online Never-Quit

  • Pay It Forward ! and Be a Blessing to others !
  • Hero Member
  • *****
  • Posts: 905
  • Country: us
  • Rec's: 19
  • Gender: Male
  • Mood: Happy
    Happy
  • Overcomer by God's Grace- Panic/Anxiety/OCD
    • Poke This Member
Re: Lexapro not working
« Reply #3 on: July 07, 2014, 11:03:06 PM »
It sounds that Lexapro is actually working very well for you  :yes:

As with any antidepressant you will need to give it time to get the full benefits - some of the AD's I used, would take about 2 months (8 weeks) or more ...  :angel-smiley-006: 

I have used Lexapro and its cousin Celexa, and it was a very gentle medication  :happy0151:  (very few side effects)  for me, especially compared to Paxil, Effexor, Prozac.  I think you will do fine if your doctor wants to increase your dosage  :action-smiley-065:

IMO - After the 8 weeks,  - asking your doctor's advice on  increasing the dosage sounds like a great idea! :yes:

Your doing great! And you are on the right path  :grinning-smiley-003:
Bookmark and Share
Never, never, never give up. -Winston Churchill

“You can’t live a perfect day without doing something for someone who will never be able to repay you."   ~ John Wooden

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1561 Views
Last post December 05, 2006, 01:54:11 PM
by itsmeesindee
3 Replies
1230 Views
Last post December 21, 2007, 09:28:49 PM
by shockme
7 Replies
1388 Views
Last post February 29, 2008, 04:17:34 PM
by Staddy06
2 Replies
2233 Views
Last post May 14, 2012, 12:35:30 PM
by Soccer_Dude
1 Replies
190 Views
Last post February 01, 2014, 06:14:16 AM
by insights